MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-17702-E
Medical Device Problem Codes Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "(b)(6) 2025, during the insertion, the doctor found the swg is very difficult to insert into the ars during use on the patient." additional information received reports "the swg was found kinked".The user changed to a new set to resolve the issue.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and a potential finding was identified.As no sample was returned for investigation, it could not be determined if the finding was relevant to the reported event.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "on (b)(6) 2025, during the insertion, the doctor found the swg is very difficult to insert into the ars during use on the patient." additional information received reports "the swg was found kinked".The user changed to a new set to resolve the issue.No patient harm or injury.No medical intervention required.Thee patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported " on (b)(6) 2025, during the insertion, the doctor found the swg is very difficult to insert into the ars during use on the patient." additional information received reports "the swg was found kinked".The user changed to a new set to resolve the issue.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one, opened cvc kit for analysis.Large amounts of biological material were observed inside the needle hub and guide wire assembly.Visual analysis revealed a slight kink on the guide wire.Further analysis revealed that the distal j-bend was misshapen.Microscopic examination confirmed the kink and revealed that the distal and proximal welds were full and spherical.After performing functional testing, resistance was encountered within the needle cannula due to a build-up of biological material.The kink on the guide wire measured 475mm from the proximal end.The guide wire length measured 603mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer diameter measured 0.800mm, which is within the specification limits of 0.788mm-0.826mm guide wire product drawing.The cannula inner diameter at the distal and proximal ends measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.The guide wire was inserted into the arrow raulerson syringe (ars)/needle subassembly.No resistance was encountered from inside the ars.Resistance was encountered from within the needle cannula.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A long pin gage was inserted through the cannula.Large quantities of congealed biological material were observed exiting the cannula.Once cleared, the needle was reassembled to the ars, and the guide wire was passed through the subassembly.No resistance was encountered as the guide wire passed through both components.A manual tug test confirmed that the distal and proximal welds were full and spherical.For material number kz-04300-002a, lot number 71c22m0001, a non-conformance was initiated in regard to needle tip damaged/defective.This is not relevant to this complaint as no damage was noted to the returned needle.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a kinked guide wire due to needle resistance was confirmed through complaint investigation.Visual analysis revealed one slight kink on the guide wire.Functional testing revealed a build-up of dried biological material within the needle cannula.Despite the damage, the guide wire and the needle met all relevant dimensional requirements.Based on the customer report that the damage was observed during use and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21813121
Report Number3006425876-2025-00346
Device Sequence Number12594856
Product Code DQY
UDI-Device Identifier00801902105455
UDI-Public(01)00801902105455(11)221208(17)271130(10)71F22M0208(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCV-17702-E
Device Lot Number71F22M0208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/29/2025
06/06/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date04/29/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown